Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Bleeding after taking next choice one dose?

 - UBBFriend: Email this page to someone!    
Author Topic: Bleeding after taking next choice one dose?
KTWU17
Neophyte
Member # 108594

Icon 1 posted      Profile for KTWU17     Send New Private Message       Edit/Delete Post 
I should expect my next period October 18th. I took the pill and a week later I am experiencing heavy bleeding. I have no cramps at all and don't feel like I usually do when I am on my period. (no cramps, no headaches, etc.) Is this my period or withdrawal bleeding from the hormones in the pill? Should I expect my period this month on time or late because of the bleeding I am experiencing now?
Posts: 7 | From: Texas | Registered: Oct 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi KTWU17,


Taking emergency contraception can, for some people, throw off the menstrual cycle and, if that happens, these changes can last for a few months after the pill is taken. So, you may find that your periods come earlier or later than usual, that you have spotting between periods, or that you skip a period altogether.

It's really not possible for us to predict when your next period will arrive.

[ 10-07-2013, 10:31 AM: Message edited by: Robin Lee ]

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
KTWU17
Neophyte
Member # 108594

Icon 1 posted      Profile for KTWU17     Send New Private Message       Edit/Delete Post 
So the bleeding that I am having now, is that my period or withdrawal bleeding from the pill?

Also, since I am bleeding now should I expect my period twice this month?

Posts: 7 | From: Texas | Registered: Oct 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
We really couldn't say what that bleeding is. It could be an early period. It could be bleeding as a result of taking Emergency Contraception. People's experiences after taking E.C. are so varied that there just isn't one pattern that we can point to and say: "There, this is likely what's happening to you."

We can't say either whether you'll experience two bouts of bleeding this month. Your body is shedding its uterine lining right now, so it may not have enough lining to shed again when you usually expect your period, but, again, that's only a guess and is nothing any of us can say for certain.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3